# SDR 2010FA0000591

- Difficulty date: June 1, 2010
- Submitted: June 18, 2010
- Operation: General aviation
- Aircraft: N764SR
- Make and model: Cirrus SR22
- Aircraft serial: 2610
- Engine: Cont IO550N
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 654084
- Part serial: Z07EA010
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

((5CSR)) DURING A CYLINDER CHANGE JOB PROMOTED BY LOW CYLINDER COMPRESSION AND HIGH IRON CONTENT IN OIL, IT WAS NOTED AN ABNORMAL AND UNSAFE AMOUNT OF WEAR ON THE CAM SHAFT LOBES.  IT WAS DIRECTLY CAUSED BY LIFTERS THAT HAD EXCESSIVE AMOUNTS OF SPALLING.  IT IS UNCLEAR AS TO WHAT MAY HAVE CAUSED THE INITIAL BREAK DOWN OF THE SURFACE METALS, BUT ONCE BEGAN THE BREAKDOWN ESCALATED.  IT IS PROBABLE THA POOR METAL QUALITY OR IMPROPER HEAT TREATING OF THE COMPONENTS COULD BE THE CAUSE AND COULD BE REMEDIED BY BETTER QUALITY CONTROL DURING MFG PROCESSES.
